Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 44, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 12, 1995, 7:17 PM EDT for Flagler County, Florida. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- May 12, 1995, 7:17 PM EDT (23:17 UTC)
- Expired
- May 12, 1995, 8:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 63 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 122318 SVRDAB FLC035-130015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 717 PM EDT FRI MAY 12 1995 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 815 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...FLAGLER COUNTY NATIONAL WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM APPROACHING THE WEST PART OF FLAGLER COUNTY. THE SEVERE STORM WAS ABOUT 20 MILES NORTHWEST OF BUNNELL NEAR THE PUTNAM/FLAGLER COUNTY LINE AND WAS MOVING EAST 25 MPH. THE PROJECTED TRACK WILL TAKE THE STORM NEAR PALM COAST AND EXIT THE COASTLINE BETWEEN MARINELAND AND FLAGLER BEACH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE DANGEROUS THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:23 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 12, 2:23 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT FRI MAY 12 1995 LOW PRESSURE SYSTEM IN THE MID PART OF THE COUNTRY WILL WIND UP THIS FORECAST PERIOD AND DRIFT NORTHEAST. THIS WILL RESULT IN RIDGING SETTING UP ALONG THE EASTERN SEABOARD. WIND FIELDS WILL GRADUALLY DIMINISH BUT STILL RETAIN A WESTERLY STEERING COMPONENT. ETA DEPICTS SLIGHTLY MORE PROGRESSION TONIGHT OF VORT MAX ASSOCIATED WITH TSTORM COMPLEX OVER THE PANHANDLE..THEREFORE WILL CONTINUE SCATTERED/WIDELY SCATTERED POPS TONIGHT. BOTH MODELS THEN SLOW/DAMPEN THIS FEATURE OVER THE WEEKEND AS FLOW ALOFT BECOMES ANTICYCLONIC. NGM IS QUICKER IN DEEP LAYER DRYING SATURDAY BUT BOTH AGREE ON SIGNIFICANT DRYING BY SUNDAY. WILL MAKE LITTLE CHANGE TO CURRENT SATURDAY FORECAST. MAY BE ENOUGH LOW LEVEL MOISTURE FOR ISOLATED CONVECTION SUNDAY..BUT WILL NOT MENTION AT THIS TIME. AS GRADIENT WEAKENS..SEA BREEZE SHOULD KNOCK A FEW DEGREES OFF OF COASTAL MAX TEMPS THE NEXT TWO DAYS. @1...VOLUSIA @2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE @3...BREVARD INDIAN RIVER ST LUCIE MARTIN MCO BB 70 93 70 92 2211 DAB BB 70 91 69 90 3211 MLB BB 70 90 71 89 2211 LASCODY
In the hours before
Special weather statement, May 12, 3:41 PM EDT, 3 hours 36 minutes before
FLZ038-122045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 339 PM EDT FRI MAY 12 1995 ...FLAGLER COUNTY AND ADJACENT COASTAL WATERS ALONG THE NORTHEAST FLORIDA COASTLINE AT 330 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED POSSIBLE STRONG THUNDERSTORMS OVER CENTRAL FLAGLER COUNTY. THESE STORMS WERE MOVING EAST AT ABOUT 25 MPH. &
Special weather statement, May 12, 4:47 PM EDT, 2 hours 30 minutes before
FLZ038-040-501-122150- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 446 PM EDT FRI MAY 12 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS AND INCLUDES MARION AND FLAGLER COUNTIES... AT 440 PM EDT...RADAR SHOWED THUNDERSTORMS OVER NORTH FLORIDA BETWEEN CROSS CITY AND LAKE CITY. THUNDERSTORMS AND SHOWERS WERE JUST INLAND FROM THE COAST BETWEEN JACKSONVILLE AND DAYTONA BEACH...AND A CLUSTER OF THUNDERSTORMS CONTINUED OVER THE ATLANTIC COASTAL WATERS OFFSHORE FLAGLER BEACH...DAYTONA BEACH AND NEW SMYRNA. MOVEMENT WAS EAST 25 MPH. A SEVERE THUNDERSTORM WATCH MEANS 6SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 12, 5:56 PM EDT, 1 hour 21 minutes before
FLZ038-040-501-122300- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 556 PM EDT FRI MAY 12 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS AND INCLUDES MARION AND FLAGLER COUNTIES... AT 550 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED A BAND OF THUNDERSTORMS OVER NORTH FLORIDA...STRETCHING FROM JUST EAST OF CROSS CITY INTO THE INTERIOR AROUND GAINESVILLE...AND TO THE EAST COAST JUST SOUTHWEST OF ST AUGUSTINE. THUNDERSTORMS AND SHOWERS CONTINUED FARTHER NORTH BETWEEN LAKE CITY AND JACKSONVILLE. THUNDERSTORMS AND SHOWERS WERE HUGGING THE COASTLINE JUST SOUTH OF FLAGLER AND THUNDERSTORMS REMAINED OVER THE ATLANTIC COASTAL WATERS BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. MOVEMENT WAS EAST 25 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
Special weather statement, May 12, 6:45 PM EDT, 32 minutes before
FLZ038-040-501-122345- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 645 PM EDT FRI MAY 12 1995 ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR PARTS OF NORTH FLORIDA AND THE ADJACENT COASTAL WATERS AND INCLUDES MARION AND FLAGLER COUNTIES... AT 640 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED THUNDERSTORMS OVER NORTH FLORIDA...BETWEEN GAINESVILLE AND ST AUGUSTINE. THUNDERSTORMS REMAINED OVER THE ATLANTIC COASTAL WATERS BETWEEN FLAGLER BEACH AND CAPE CANAVERAL. A FEW SHOWERS WERE OVER EAST CENTRAL FLORIDA BETWEEN CAPE CANAVERAL AND THE KISSIMMEE RIVER. A LARGE BAND OF RAIN CONTINUED OVER A GOOD PART OF NORTH FLORIDA. MOVEMENT WAS EAST 25 MPH. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO... COMMERCIAL RADIO OR TELEVISION FOR FURTHER INFORMATION.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:11 AM EDT | Severe Thunderstorm Warning | MLB | Lake | 64 min |
| May 12, 1:48 AM EDT | Severe Thunderstorm Warning | MLB | Flagler | 42 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.